Jump to content
CrazyBoards.org

Recommended Posts

Hello out there,

i am so very desperate.  I was perscribed Abilify 2.5mg in July 2018.  Because I was struggling with inner restlessness and my symptoms were returning, I decided to discontinue at the beginning or December 2018 (5 weeks ago).  Since discontinuing I have experienced anxiety that is terrifying.  I have very little rest from it... terrible insomnia.  Many days I feel I can’t go on.  I returned to my doctor a week ago and she has started me on Sertraline, and has given me a few diazipam.  I was so desperate I went to the hospital yesterday and have been put under the care of the psychiatric team and have been given some sleeping tablets to help me sleep, which didn’t work very well last night.  I am scared that the withdrawals will never end. Is there anyone out there that has experienced similar? 

Af x

Edited by Abilifyscared
Spelling error
Link to comment
Share on other sites

3 minutes ago, Abilifyscared said:

Hello out there,

i am so very desperate.  I was perscribed Abilify 2.5mg in July 2018.  Although I struggled with the inner restlessness, I decided to discontinue at the beginning or December (5 weeks ago).  Since discontinuing I have experienced anxiety that is terrifying.  I have very little rest from it... terrible insomnia.  Many days I feel I can’t go on.  I returned to my doctor a week ago and she has started me on Sertraline, and has given me a few diazipam.  I was so desperate I went to the hospital yesterday and have been put under the care of the psychiatric team and have been given some sleeping tablets to help me sleep, which didn’t work very well last night.  I am scared that the withdrawals will never end. Is there anyone out there that has experienced similar? 

Af x

That's a really long withdrawal period from a low dose...but that doesn't mean it couldn't happen. Are you sure that these aren't new symptoms that the abilify was masking? 

What is ur diagnosis? 

Link to comment
Share on other sites

It’s a mixed bag with the diazepam, it semi-setttles me down but then when the anxiety comes back it seems to hit me like a brick wall. And because I am feeling so anxious, I am concerned that I will become dependent and this will lead to greater problems in the long run.. any advice?

ps.  My diagnosis was depression with possible mild bi-polar (is that even a thing)??

Link to comment
Share on other sites

18 minutes ago, Abilifyscared said:

It’s a mixed bag with the diazepam, it semi-setttles me down but then when the anxiety comes back it seems to hit me like a brick wall. And because I am feeling so anxious, I am concerned that I will become dependent and this will lead to greater problems in the long run.. any advice?

ps.  My diagnosis was depression with possible mild bi-polar (is that even a thing)??

The hope would be that once the sertraline starts to take effect you could gradually come off the diazepam...this is not an uncommon procedure so as long as u watch it carefully I wouldn't be too anxious. If it does come to a point where you need a lot, and can't get enough relief from other long term meds, your pdoc can work with you to find additional options to address the anxiety. Some people take benzos quite frequently as part of their treatment plan and that can be managed too. So there are lots of options to manage the situation... But right now you need to handle your acute symptoms and that's what meds like diazepam are for, so I would try not to worry too much right now as long as you are taking the med as prescribed.

u can always bring those concerns up with your doc as well to see what he thinks as far as cost/benefit 

Edited by Iceberg
Link to comment
Share on other sites

If you found Abilify to be too activating, many people whose symptoms respond well to Abilify but experience side effects like agitation or restlessness do much better on Rexulti. It's what I'm taking now. I gave Abilify 10 days and I couldn't stand it anymore. I only made it to maybe 7.5mg. In retrospect I could have tried pushing on, but by contrast, I've found Rexulti to be very calming and positive for my depression.

They actually have the combo of sertraline+Rexulti in clinical trials right now for PTSD. Both were relatively effective when taken separately, but when taken together, they were much more effective than the sum of their parts. I would say once you've been on 50mg of sertraline for at least a few weeks, you could talk to your pdoc about adding Rexulti.

sorry I know this sounds like a drug commercial. :P

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...